Medical Questions > Womens Health > Birth Control Forum

Taking Contraceptive Pills to stop Vaginal Bleeding

Must Read
To better understand abnormal vaginal bleeding, we first review normal vaginal bleeding. Do you know when uterine blood is normal, or not?...
What are the signs and symptoms of abnormal vaginal bleeding? When should you seek help?...
Prepare yourself and know what to expect when you visit your doctor for vaginal bleeding. We review the medical tests and diagnostic procedures frequently used....
User Profile
I have a queston about the pill-free 7 day interval in which I get a withdrawal bleed. I hate having it, and only do the pill-free interval to assure myself of not being pregnant, but once I get it I have to keep being assured for 5 days... which I hate. If I started my active pills on the day I got my withdrawal bleed, would it cause the bleeding to stop sooner? My logic here is that since the bleeding is caused by hormone withdrawal, getting the hormones back into my system will stop or lessen it. But I've never heard of anyone doing this, so maybe once bleeding starts theres no stopping it.

Thanks for you help!


Did you find this post helpful?
|

User Profile
replied June 28th, 2006
Birth Control Answer A1136
If you start taking hormonally active pills when your period starts, the bleeding will stop soon thereafter. If you continue taking hormonally active pills all the time, you will skip a few periods but that can’t go on forever. At some time, you will start bleeding larger amounts of blood. The purpose of hormonal contraception (birth control pills) is to prevent unwanted pregnancy in a way that will not to disturb the normal cycles and periods. That’s why the birth control pills are also used as a therapy for irregular cycles. Having a regular and normal period is very important for a woman. If there is a constant hormonal stimulation (without hormonal withdrawal) the endometrium will proliferate all the time (hyperplasia). The vascular capacity of the uterus and the space contained by the uterus are limited so that the endometrium will start to degenerate and die. This is manifested with profuse vaginal bleeding. Besides heavy bleedings, constant hormonal stimulation over a longer duration can cause transformation of the hyperplasia into cancer.
|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.